Role of vitamin E in decreasing the toxic effect of digoxin


Meral I., Baydas B., Bayiroglu F., Uysal H.

TURKISH JOURNAL OF VETERINARY & ANIMAL SCIENCES, vol.23, no.5, pp.445-450, 1999 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 23 Issue: 5
  • Publication Date: 1999
  • Title of Journal : TURKISH JOURNAL OF VETERINARY & ANIMAL SCIENCES
  • Page Numbers: pp.445-450

Abstract

This experiment was carried out to evaluate the role of Vitamin E in decreasing the toxic effect of digoxin. Electrocardiographic recordings of New Zealand rabbits which were treated with digoxin-only or digoxin+vitamin E were used. Recordings were obtained before and 24 hours after treatments. It was found that digoxin-only treatment caused a sinusoidal tachicardia without changing the durations or amplitudes of any wave on the trace. However, digoxin+vitamin E treatment did not produce any increase in heart rate. It was concluded that Vitamin E injection along with digoxin injection might lower the toxic effect of digoxin. More studies are needed to convince these findings.